Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 126, NWS Charleston, SC

September 11, 2016Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 11, 2016, 5:44 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2016, 5:44 PM EDT (21:44 UTC)
Expired
Sep 11, 2016, 6:45 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 6:00 PM EDTFUNNEL CLOUDSummerville, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WUUS52 KCHS 112144
SVRCHS
SCC015-019-035-112245-
/O.NEW.KCHS.SV.W.0126.160911T2144Z-160911T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT SUN SEP 11 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 543 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SLANDS BRIDGE TO NEAR HANAHAN...MOVING EAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
  GOOSE CREEK...HANAHAN...MIDDLETON PLACE AND LADSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3320 7983 3285 7963 3275 8025 3298 8036
TIME...MOT...LOC 2143Z 260DEG 26KT 3297 8023 3294 8002 

HAIL...0.75IN
WIND...60MPH
 
$$
6 follow-up statements
891 
WWUS52 KCHS 112200
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT SUN SEP 11 2016

SCC015-019-035-112245-
/O.CON.KCHS.SV.W.0126.000000T0000Z-160911T2245Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
600 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 600 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUMMERVILLE TO NAVAL WEAPONS STATION CHARLESTON...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MIDDLETON PLACE AND LADSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3320 7983 3285 7964 3285 8018 3301 8028
TIME...MOT...LOC 2200Z 255DEG 19KT 3299 8018 3296 7994 

HAIL...0.75IN
WIND...60MPH
 
$$
795 
WWUS52 KCHS 112205
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT SUN SEP 11 2016

SCC015-019-035-112245-
/O.CON.KCHS.SV.W.0126.000000T0000Z-160911T2245Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
605 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 605 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUMMERVILLE TO NAVAL WEAPONS STATION CHARLESTON...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE CREEK...
HANAHAN...ARCHDALE AND NAVAL WEAPONS STATION CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3320 7983 3285 7964 3289 8016 3303 8023
TIME...MOT...LOC 2205Z 256DEG 24KT 3301 8016 3296 7996 

HAIL...<.75IN
WIND...60MPH
 
$$
386 
WWUS52 KCHS 112210
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SUN SEP 11 2016

SCC015-019-035-112245-
/O.CON.KCHS.SV.W.0126.000000T0000Z-160911T2245Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
610 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 609 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUMMERVILLE TO NAVAL WEAPONS STATION CHARLESTON...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...A SPOTTER REPORTED A FUNNEL CLOUD NEAR LADSON.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE CREEK...
HANAHAN...NAVAL WEAPONS STATION CHARLESTON AND LADSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3320 7983 3288 7967 3292 8016 3304 8020
TIME...MOT...LOC 2209Z 260DEG 26KT 3301 8014 3296 7994 

HAIL...<.75IN
WIND...60MPH
 
$$
382 
WWUS52 KCHS 112224
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT SUN SEP 11 2016

SCC015-019-035-112245-
/O.CON.KCHS.SV.W.0126.000000T0000Z-160911T2245Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
624 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 624 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF MONCKS CORNER TO NEAR ARCHDALE...
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...
NAVAL WEAPONS STATION CHARLESTON...LADSON AND SANGAREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3320 7983 3290 7984 3292 8014 3306 8014
TIME...MOT...LOC 2224Z 253DEG 12KT 3310 7999 3294 8009 

HAIL...<.75IN
WIND...60MPH
 
$$
720 
WWUS52 KCHS 112236
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT SUN SEP 11 2016

SCC015-019-035-112245-
/O.CON.KCHS.SV.W.0126.000000T0000Z-160911T2245Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
636 PM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 635 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF MONCKS CORNER TO NEAR ARCHDALE...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...GOOSE CREEK...HANAHAN...
 NAVAL WEAPONS STATION CHARLESTON...LADSON AND CROWFIELD PLANTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3320 7983 3290 7984 3292 8011 3308 8008
TIME...MOT...LOC 2235Z 264DEG 23KT 3310 7991 3293 8006 

HAIL...<.75IN
WIND...60MPH
 
$$
213 
WWUS52 KCHS 112244
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SUN SEP 11 2016

SCC015-019-035-112254-
/O.EXP.KCHS.SV.W.0126.000000T0000Z-160911T2245Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
644 PM EDT SUN SEP 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...DORCHESTER AND
BERKELEY COUNTIES WILL EXPIRE AT 645 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3320 7983 3290 7984 3292 8011 3308 8008
TIME...MOT...LOC 2244Z 260DEG 26KT 3311 7985 3294 8000 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:42 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 11, 3:42 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
342 PM EDT Sun Sep 11 2016

.SYNOPSIS...
A weakening cold front will approach the area tonight before
stalling over or near the area Monday. An area of low pressure should
then pass to the south Tuesday into Wednesday bringing with an
increase in tropical moisture. A cold front will then approach
from the north Thursday into Friday. High pressure will then
return next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A weak cold front will approach from the northwest late. This
could lead to some showers and thunderstorms continuing overnight,
especially north and west toward the Midlands/CSRA. Can't rule out
an isolated severe storm with damaging winds the rest of the
afternoon given DCAPEs near 1000 j/kg. Could see some patchy fog
develop late, mainly where clouds thin out which is most likely
near the Altamaha. Low temps will mainly be in the lower to mid
70s, warmest nearest the coast.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday: Surface high pressure building into the northeastern states
will help shift winds to a more easterly direction during the day as
a weak cold front stalls across the area. Increasing moisture in the
mid and upper levels of the atmosphere ahead of a weak upper level
low in the northern Gulf of Mexico will help push precipitable water
values to around 2 inches. Even though there will be quite a bit of
cloud cover, some heating on Monday should result in the development
of scattered mainly afternoon showers and thunderstorms, most likely
across inland areas in close proximity to the deepest moisture. The
slow motion of the convection could result in some heavy rain in
some areas. High temperatures will be a good 5 to 7 degrees lower
than those from today due to more cloud cover, earlier and greater
coverage of convection and an easterly wind off the ocean. The
coverage and intensity of the convection will drop off during the
evening with the loss of heating. Cannot rule out precipitation at
anytime during the night, so maintained at least slight chance,
highest near the coast.

Tuesday and Wednesday: A weak area of low pressure associated with
convection in the southeastern Bahamas is expected to move northwest
across Florida Tuesday and into or near the Florida panhandle by
Wednesday. A surge of mid and high level moisture associated with
the system will move into southern areas Tuesday and possibly spread
into other areas Tuesday night and likely persist at least into
Wednesday. The remains of the stalled front providing weak forcing
combined with surface dew points in the lower to perhaps mid 70s
should aid in the development for afternoon showers and/or
thunderstorms both Tuesday and Wednesday afternoons and evenings.
With precipitable water values likely around 2.25 inches, especially
in the south, slow moving or training thunderstorms pose a threat
for localized heavy rainfall during the afternoon and evening hours
both days. The greatest precipitation coverage is anticipated over
southern areas where likely pops are now in the forecast for both
Tuesday and Wednesday. A decent amount of cloud cover and
precipitation should keep highs mainly in the mid to perhaps upper
80s, with lower 80s near the coast. Lows will be rather warm, mainly
in the lower to mid 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Latest guidance indicates a slightly weaker signal in regards to a
wedge type pattern developing east of the Appalachian Mountains
during the later half of the week. However, a cold front is still
anticipated to approach from the north Thursday into Friday with a
slightly cooler airmass within a northeast flow regime. Given this
scenario, chances of showers and thunderstorms will be possible
along/ahead of a southward advancing front on Thursday, before best
chances of precip occur over coastal waters on Friday. A large
mid/upper lvl ridge of high pressure is then expected to develop
over much of the southern United States this weekend, allowing temps
to warm a few degrees into the mid and upper 80s. By Sunday, a
southerly flow returns ahead of another front approaching inland
areas late. Showers/thunderstorms will be possible starting off next
week, but greatest chances should occur well inland near the
vicinity of the approaching front. Temps should also warm a degree
or two above normal, into the upper 80s away from the coast.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Generally VFR at both KCHS/KSAV. Small risk of restrictions from
showers/thunderstorms ahead of an approaching/stalling cold front,
mainly this afternoon and again after daybreak Monday. Also, low
clouds and/or fog could impact the terms late tonight, especially
at KCHS. However, chances/confidence too low to warrant mentioning
at this point.

Extended Aviation Outlook: VFR conditions should prevail outside of
brief showers or thunderstorms Monday. Flight restrictions will then
be possible Tuesday and Wednesday as low pressure tracks just south
of the area, especially at the SAV terminal. Additional flight
restrictions will be possible Thursday as a cold front approaches
from the north with showers and/or thunderstorms.

&&

.MARINE...
Tonight: No significant concerns as a weak pressure gradient
resides over the region ahead of an approaching weak cold front
from the northwest. Winds mainly 10 kt or less with seas 2 ft or
less.

Monday through Friday: A weak cold front should stall across the
coastal waters on Monday. Easterly winds at or below 12 knots will
develop on Monday. Seas should be no higher than 2-3 feet. An
east/northeast wind should then persist and increase a bit over the
waters Tuesday into Wednesday as an area of low pressure tracks
across Florida. In general, winds could approach 15 knots or so
while seas range from 2 to 4 feet. A cold front should then approach
northern waters late Thursday into early Friday with northeast winds
that gust as high as 15-20 kt and seas that build up to 3-5 ft.
Small Craft Advisory conditions could be possible early weekend.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...MTE
LONG TERM...DPB
AVIATION...MTE/RJB
MARINE...MTE/RJB
Hazardous weather outlook, Sep 11, 4:37 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
437 AM EDT SUN SEP 11 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-120845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
437 AM EDT SUN SEP 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 3:10 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT SUN SEP 11 2016

SCZ043-044-111945-
DORCHESTER SC-INLAND COLLETON SC-
310 PM EDT SUN SEP 11 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 345 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LODGE...OR 11 MILES SOUTHEAST OF BAMBERG...
MOVING EAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
           LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
           CEASE. MOVE INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
COLLETON...REEVESVILLE...SMOAKS...LODGE...WILLIAMS...RUFFIN AND
PADGETTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3327 8059 3291 8069 3306 8101 3310 8094
      3306 8090 3309 8088 3313 8089 3327 8063
TIME...MOT...LOC 1909Z 274DEG 16KT 3315 8093
Special weather statement, Sep 11, 4:57 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SUN SEP 11 2016

SCZ045-112145-
INLAND BERKELEY SC-
457 PM EDT SUN SEP 11 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
545 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CROSS...OR 13 MILES NORTHWEST OF MONCKS
CORNER...MOVING NORTHEAST AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PINOPOLIS...BONNEAU BEACH...CROSS...EADYTOWN...SOUTHERN LAKE MOULTRIE
AND NORTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU
ARE AT RISK FOR BEING STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3322 7995 3323 8025 3329 8026 3330 8025
      3334 8025 3335 8024 3338 8024 3348 8003
TIME...MOT...LOC 2057Z 246DEG 7KT 3331 8020
Special weather statement, Sep 11, 5:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SUN SEP 11 2016

SCZ043-049-050-112200-
INLAND COLLETON SC-CHARLESTON SC-COASTAL COLLETON SC-
513 PM EDT SUN SEP 11 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES UNTIL 600 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSONBORO...OR 13 MILES SOUTHEAST OF
WALTERBORO...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH...UP TO PENNY SIZED HAIL AND
           EXCESSIVE CLOUD TO GROUND LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY. ALL OUTDOOR ACTIVITIES SHOULD CEASE. MOVE
           INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HOLLYWOOD...RAVENEL...MEGGETT...YONGES ISLAND...BEARS BLUFF...ADAMS
RUN AND JACKSONBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3289 8039 3288 8040 3286 8040 3285 8034
      3272 8013 3253 8035 3279 8059 3292 8044
TIME...MOT...LOC 2112Z 315DEG 12KT 3281 8046
Special weather statement, Sep 11, 5:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT SUN SEP 11 2016

SCZ043>045-048>050-052-112215-
DORCHESTER SC-INLAND BERKELEY SC-INLAND COLLETON SC-
TIDAL BERKELEY SC-CHARLESTON SC-BEAUFORT SC-COASTAL COLLETON SC-
533 PM EDT SUN SEP 11 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
BEAUFORT...DORCHESTER...BERKELEY AND COLLETON COUNTIES UNTIL 615 PM
EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLANDS BRIDGE TO
NEAR DALE...AND MOVING EAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...
HANAHAN...BEAUFORT...MIDDLETON PLACE AND LADSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3296 7985 3234 8057 3260 8078 3304 8026
TIME...MOT...LOC 2132Z 288DEG 19KT 3294 8024 3260 8064

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:10 PM EDTSpecial Weather StatementCHSBamberg35 min
Sep 11, 4:57 PM EDTSpecial Weather StatementCHSBerkeley48 min
Sep 11, 5:13 PM EDTSpecial Weather StatementCHSColleton47 min
Sep 11, 5:33 PM EDTSpecial Weather StatementCHSColleton42 min
Sep 11, 6:15 PM EDTSpecial Weather StatementCHSJasper45 min
Sep 11, 6:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper44 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.